Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Asymptotic behavior of solutions of hyperbolic inequalities

Author: Amy C. Murray
Journal: Trans. Amer. Math. Soc. 157 (1971), 279-296
MSC: Primary 35.19
MathSciNet review: 0274922
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper discusses the asymptotic behavior of $ {C^2}$ solutions $ u = u(t,{x_1}, \ldots ,{x_v})$ of the inequality (1) $ \vert Lu\vert \leqq {k_1}(t,x)\vert u\vert + {k_2}(t,x)\vert\vert{\nabla _u}\vert\vert$, in domains in $ (t,x)$-space which grow unbounded in $ x$ as $ t \to \infty $. The operator $ L$ is a second order hyperbolic operator with variable coefficients. The main results establish the maximum rate of decay of nonzero solutions of (1). This rate depends on the asymptotic behavior of $ {k_1},{k_2}$, and the time derivatives of the coefficients of $ L$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35.19

Retrieve articles in all journals with MSC: 35.19

Additional Information

Keywords: Hyperbolic partial differential inequality, maximum decay rate, a priori inequalities
Article copyright: © Copyright 1971 American Mathematical Society